Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Oct 20, 2015, 11:48 AM MST. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2015, 11:48 AM MST (18:48 UTC)
- Expired
- Oct 20, 2015, 12:30 PM MST
- In force
- 42 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 172 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 6.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
102
WWUS85 KFGZ 201848
SPSFGZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1148 AM MST TUE OCT 20 2015
AZZ017-201930-
WHITE MOUNTAINS-
1148 AM MST TUE OCT 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL APACHE AND SOUTHERN
NAVAJO COUNTIES UNTIL 1230 PM MST...
AT 1147 AM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ACROSS FAR SOUTHWESTERN APACHE COUNTY...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RESERVATION LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MST FOR
NORTHEASTERN ARIZONA.
LAT...LON 3349 10981 3350 10980 3354 10983 3353 10983
3353 10985 3356 10987 3358 10990 3357 10993
3396 10985 3386 10944 3359 10964 3358 10967
3356 10967 3352 10973 3348 10975 3348 10978
TIME...MOT...LOC 1847Z 205DEG 23KT 3365 10980
$$
MOTTICEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Oct 20, 10:55 AM MST, 53 minutes earlier.
Area forecast discussion, Oct 20, 10:55 AM MST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1055 AM MST TUE OCT 20 2015 .SYNOPSIS...A PERSISTENT LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA THROUGH WEDNESDAY. THURSDAY SHOULD SEE THE START OF A SLOW DRYING TREND WITH SLIGHT CHANCES OF PRECIPITATION THROUGH FRIDAY. DRY WEATHER WITH NEAR NORMAL HIGH AND LOW TEMPERATURES ARE FORECAST FOR THIS WEEKEND. && UPDATE TO ADD SEVERE THUNERSTORM WATCH FOR ALL OF NAVAJO...APACHE AND NORTHERN GILA COUNTIES NOW THROUGH 7 PM MST TONIGHT. .DISCUSSION... ONE TROUGH OF LOW PRESSURE WILL SETTLE OVER ARIZONA FROM TODAY THROUGH THURSDAY...WITH SEVERAL SHORTWAVES TO ROTATE THROUGH THE LOW. THE FIRST WAVE IS MOVING ACROSS ARIZONA THIS MORNING...AND BROUGHT A FEW HAIL REPORTS AT .75 INCH IN DIAMETER AROUND FLAGSTAFF. WIDESPREAD PRECIP ACCUMULATIONS START AT .20" AND APPROACHING AN INCH IN THE VERDE VALLEY. THERE IS A THREAT OF SEVERE THUNDERSTORMS TODAY...PRETTY MUCH ACROSS THE NORTHLAND THIS MORNING AND THEN EAST OF A WINDOW ROCK THROUGH PHOENIX LINE THIS AFTERNOON AND EVENING. MADE A FEW SHORT TERM FORECAST ADJUSTMENTS TO INCREASE PRECIP CHANCES TODAY FOR MUCH OF NORTHERN AZ PER CURRENT AND EXPECTED CONDITIONS. A LARGE AREA OF STRATIFORM RAIN WITH EMBEDDED THUNDERSTORMS TO AFFECT AREAS NORTH OF A LINE FROM VALLE TO WINDOW ROCK THROUGH THIS MORNING. RAINFALL ACCUMULATIONS HAVE INCREASED AS WELL WITH WIDESPREAD .15 TO .35 INCH EXPECTED THROUGH 5 PM TODAY. HEAVIER AMOUNTS CERTAINLY POSSIBLE IF STORMS TRAIN OVER THE SAME AREA. STORM MOTION TODAY FROM SOUTH TO NORTH. ON WEDNESDAY THE UPPER LOW SITS OVER ARIZONA AND NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS NORTHERN AZ. THE SEVERE THUNDERSTORM THREAT WEDNESDAY IS LOW AS WIND SHEAR IS WEAK. THURSDAY THE UPPER LOW MOVES INTO NEW MEXICO. UNSETTLED AND SHOWERY WEATHER TO CONTINUE ACROSS CENTRAL AND EASTERN AZ...THE SOUTHWESTERN PORTION OF THE STATE TO GET INTO A DRIER AND MORE STABLE NORTHWEST FLOW. FRIDAY ANOTHER WEAK TROUGH TO MOVE QUICKLY MOVING OVER NORTHERN ARIZONA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES WILL BE BELOW NORMAL THROUGH FRIDAY. SATURDAY-MONDAY...WESTERLY FLOW ALOFT TO BRING DRY WEATHER WITH NEAR NORMAL HIGH AND LOW TEMPS. && .AVIATION... FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS SHRA/TSRA THROUGH 01Z ACROSS MOST OF NORTHERN ARIZONA...ACTIVITY DECREASING TO SCATTERED COVERAGE OVERNIGHT AND INTO WEDNESDAY MORNING. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS. MVFR/IFR CONDITIONS IN THE STRONGER STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL AVIATION...JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 20, 10:48 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1048 AM MST TUE OCT 20 2015 AZZ004>018-037>040-210245- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1048 AM MST TUE OCT 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR ALL OF NAVAJO...APACHE AND GILA COUNTIES THROUGH 7 PM MST. LARGE HAIL IS THE PRIMARY THREAT. STRONG WIND GUSTS AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. MINOR FLOODING TO CONTINUE ACROSS SOUTHWESTERN YAVAPAI COUNTY THROUGH AT LEAST EARLY THIS AFTERNOON. THESE WEATHER CONDITIONS ARE DUE TO WIND SHEAR AHEAD OF A LOW PRESSURE TROUGH THAT WILL MOVE INTO ARIZONA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH THURSDAY...SHOWERS AND THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THEN DECREASE ON THURSDAY AS THE UPPER LOW MOVES AWAY FROM THE AREA. THUNDERSTORMS THAT DEVELOP BOTH DAYS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE FLAGSTAFF OFFICE AT 1-888-745-1637.
In the hours before
Local storm report, Oct 20, 9:14 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
914 AM MST TUE OCT 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 6 SE CORDES JUNCTION 34.27N 112.05W
10/20/2015 M1.18 INCH YAVAPAI AZ MESONET
AGUA FRIA RIVER AT HORSESHOE
&&
EVENT NUMBER FGZ1500161
DGVLocal storm report, Oct 20, 9:47 AM MST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
947 AM MST TUE OCT 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM HAIL 6 NE METEOR CRATER 35.09N 110.95W
10/20/2015 M0.70 INCH COCONINO AZ TRAINED SPOTTER
METEOR CRATER REST AREA
&&
EVENT NUMBER FGZ1500162
DGVLocal storm report, Oct 20, 10:21 AM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1021 AM MST TUE OCT 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL KAYENTA 36.72N 110.25W
10/20/2015 E0.50 INCH NAVAJO AZ PUBLIC
&&
EVENT NUMBER FGZ1500163
DGVSpecial weather statement, Oct 20, 10:29 AM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1029 AM MST TUE OCT 20 2015 AZZ012-013-040-201800- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- 1029 AM MST TUE OCT 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO AND WEST CENTRAL NAVAJO COUNTIES UNTIL 1100 AM MST... AT 1028 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TOLANI LAKE...OR 20 MILES NORTH OF WINSLOW... MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN COCONINO AND WEST CENTRAL NAVAJO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MST FOR NORTH CENTRAL ARIZONA. LAT...LON 3523 11070 3530 11086 3556 11074 3544 11048 TIME...MOT...LOC 1728Z 202DEG 22KT 3532 11072 MOTTICE
Special weather statement, Oct 20, 11:40 AM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1140 AM MST TUE OCT 20 2015
AZZ008-018-037-201930-
YAVAPAI COUNTY VALLEYS AND BASINS-YAVAPAI COUNTY MOUNTAINS-NORTHERN
GILA COUNTY-
1140 AM MST TUE OCT 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILA AND
SOUTHEASTERN YAVAPAI COUNTIES UNTIL 1230 PM MST...
AT 1138 AM MST...A CLUSTER OF STRONG THUNDERSTORMS ARE AFFECTING
PORTIONS OF SOUTH CENTRAL YAVAPAI COUNTY AND ARE GENERALLY MOVING
NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CORDES LAKES...ROCK SPRINGS...BUMBLE BEE...CORDES JUNCTION...SPRING
VALLEY...BLACK CANYON CITY...CASTLE HOT SPRINGS...CORDES...LAKE
PLEASANT...TURNEY GULCH GROUP CAMPGROUND AND HAZLETT HOLLOW
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
SOME OF THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MST FOR
EAST CENTRAL ARIZONA.
LAT...LON 3390 11235 3408 11240 3421 11225 3448 11216
3450 11185 3413 11168 3400 11176 3405 11216
3401 11216 3402 11218 3398 11219 3395 11224
3393 11223 3390 11224 3390 11226 3388 11228
TIME...MOT...LOC 1838Z 197DEG 22KT 3416 11191
MOTTICESpecial weather statement, Oct 20, 11:48 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1148 AM MST TUE OCT 20 2015
AZZ017-201930-
WHITE MOUNTAINS-
1148 AM MST TUE OCT 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL APACHE AND SOUTHERN
NAVAJO COUNTIES UNTIL 1230 PM MST...
AT 1147 AM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ACROSS FAR SOUTHWESTERN APACHE COUNTY...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RESERVATION LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MST FOR
NORTHEASTERN ARIZONA.
LAT...LON 3349 10981 3350 10980 3354 10983 3353 10983
3353 10985 3356 10987 3358 10990 3357 10993
3396 10985 3386 10944 3359 10964 3358 10967
3356 10967 3352 10973 3348 10975 3348 10978
TIME...MOT...LOC 1847Z 205DEG 23KT 3365 10980
MOTTICEThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 6:27 PM MST | Areal Flood Advisory | FGZ | Coconino | 12 hr |
| Oct 19, 6:38 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Oct 19, 9:36 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Oct 19, 9:52 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Oct 19, 10:03 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 42 min |
| Oct 19, 10:11 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 49 min |
| Oct 19, 10:26 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 49 min |
| Oct 19, 10:56 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Oct 20, 1:21 AM MST | Special Weather Statement | FGZ | 24 min | |
| Oct 20, 1:56 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 24 min |
| Oct 20, 2:09 AM MST | Special Weather Statement | FGZ | 36 min | |
| Oct 20, 3:08 AM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 37 min |
| Oct 20, 3:58 AM MST | Special Weather Statement | FGZ | 32 min | |
| Oct 20, 4:25 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 20 min |
| Oct 20, 5:09 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 41 min |
| Oct 20, 5:20 AM MST | Special Weather Statement | FGZ | 25 min | |
| Oct 20, 5:27 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Oct 20, 6:24 AM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
| Oct 20, 7:35 AM MST | Special Weather Statement | FGZ | 25 min | |
| Oct 20, 8:57 AM MST | Special Weather Statement | FGZ | 33 min | |
| Oct 20, 9:13 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 21 min |
| Oct 20, 9:37 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 23 min |
| Oct 20, 9:56 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Oct 20, 9:59 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 15 min |
| Oct 20, 10:22 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Oct 20, 10:24 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 36 min |
| Oct 20, 10:29 AM MST | Special Weather Statement | FGZ | Navajo | 31 min |
| Oct 20, 10:41 AM MST | Tornado Warning | FGZ | Navajo | 34 min |
| Oct 20, 10:46 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Oct 20, 11:03 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 27 min |
| Oct 20, 11:06 AM MST | Tornado Warning | FGZ | Navajo | 24 min |
| Oct 20, 11:28 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 32 min |
| Oct 20, 11:34 AM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Oct 20, 11:40 AM MST | Special Weather Statement | FGZ | 50 min | |
| Oct 20, 12:09 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 36 min |
| Oct 20, 12:53 PM MST | Special Weather Statement | FGZ | 37 min | |
| Oct 20, 1:21 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Oct 20, 1:39 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 21 min |
| Oct 20, 1:46 PM MST | Special Weather Statement | FGZ | 29 min | |
| Oct 20, 1:57 PM MST | Special Weather Statement | FGZ | 33 min | |
| Oct 20, 3:07 PM MST | Special Weather Statement | FGZ | 23 min | |
| Oct 20, 4:06 PM MST | Special Weather Statement | FGZ | 24 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.